Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 13, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at May 2, 2006, 3:39 AM MDT for 9 counties in South Dakota. It took effect at May 2, 2006, 9:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 3:39 AM MDT (09:39 UTC)
- In effect from
- May 2, 2006, 9:00 AM MDT
- Expired
- May 2, 2006, 2:50 PM MDT
- In force
- 6 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Lawrence County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 59 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KUNR 020939 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 339 AM MDT TUE MAY 2 2006 .A COLD FRONT CROSSING THE AREA WILL LEAD TO VERY WINDY CONDITIONS ACROSS NORTHWESTERN AND WEST CENTRAL SOUTH DAKOTA TODAY. SDZ001-002-012>014-025-026-030>032-072-073-021800- /O.NEW.KUNR.WI.Y.0013.060502T1500Z-060503T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER 339 AM MDT TUE MAY 2 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING WITH GUSTS TO 45 MPH. THE WINDS WILL DIMINISH LATE THIS AFTERNOON. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. $$
2 follow-up statements
000 WWUS73 KUNR 021624 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1024 AM MDT TUE MAY 2 2006 .STRONG NORTHWEST WINDS WILL CONTINUE ACROSS WEST CENTRAL AND NORTHWESTERN SOUTH DAKOTA INTO THIS AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH BY LATE AFTERNOON. SDZ001-002-012>014-025-026-030>032-072-073-030000- /O.CON.KUNR.WI.Y.0013.000000T0000Z-060503T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER 1024 AM MDT TUE MAY 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. NORTHWEST WINDS 0F 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THIS AFTERNOON. THE WINDS WILL DIMINISH LATE THIS AFTERNOON. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. $$
000 WWUS73 KUNR 022050 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 250 PM MDT TUE MAY 2 2006 .WINDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. SDZ001-002-012>014-025-026-030>032-072-073-022200- /O.CAN.KUNR.WI.Y.0013.000000T0000Z-060503T0000Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER 250 PM MDT TUE MAY 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at May 2, 3:00 AM MDT, 39 minutes earlier.
Area forecast discussion, May 2, 3:00 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 300 AM MDT TUE MAY 2 2006 .DISCUSSION..08Z SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVER NORTHEASTERN WYOMING WITH A TROUGH EXTENDING SOUTH INTO EASTERN COLORADO. COLD FRONT WAST LOCATED IN SOUTHEASTERN MONTANA. INSTABILITY ASSOCIATED WITH SFC FRONT AND UPPER TROUGH HAVE CREATED SOME SHOWERS AND THUNDERSTORMS IN SOUTHEASTERN MONTANA. THE UPPER LOW WILL CROSS MONTANA AND NORTH DAKOTA TODAY INTO TONIGHT. AS THE SYSTEM SHIFTS EAST...THE COLD FRONT WILL DROP INTO OUR FORECAST AREA. BEST DYNAMICS WILL REMAIN TO THE NORTH NEAR THE UPPER LOW...BUT WITH THE FRONT PASSING THROUGH AND 850-700MB LAPSE RATES INCREASING TO 8C-10C/KM THIS AFTERNOON WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA. VERY WINDY CONDITIONS EXPECTED BEHIND THE COLD FRONT OVER NORTHWESTERN AND WEST CENTRAL SOUTH DAKOTA TODAY WITH DECENT CAA AND INSTABILITY BEHIND THE FRONT TO HELP MIX MOMENTUM DOWN TO THE SURFACE. NAM SHOWING 30-35KT WINDS JUST ABOVE THE SFC SO HAVE ISSUED A WIND ADVISORY TODAY FOR THE USUAL WINDY AREAS OF NORTHWESTERN AND WEST CENTRAL SOUTH DAKOTA. A FEW SHOWERS MAY LINGER INTO THE EVENING OVER NORTHWESTERN SOUTH DAKOTA. FLOW REMAINS PRETTY MUCH ZONAL OVER THE AREA TONIGHT AND WEDNESDAY FOR DRY WEATHER AND SLIGHTY COOLER THAN NORMAL TEMPERATURES. SHORTWAVES EMBEDDED IN THE FLOW WILL BRING A SLIGHT CHANCE OF SHOWERS TO PORTIONS OF NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA ON WEDNESDAY NIGHT AND THURSDAY. DRY WEATHER WITH NEAR NORMAL TEMPERATURES EXPECTED AGAIN ON FRIDAY. EXTENDED...SHORTWAVE RIDGE WILL CROSS THE AREA SATURDAY WITH DRY AND MILD CONDITIONS. RIDGE WILL SHIFT EAST SATURDAY NIGHT...ALLOWING AN UPPER LEVEL TROF AND WEAK COLD FRONT TO PASS THROUGH ON SUNDAY. WILL KEEP LOW POPS IN THE FORECAST FOR NORTHERN AND EASTERN PORTIONS OF CWA ON SUNDAY. ZONAL FLOW IS THEN EXPECTED INTO EARLY NEXT WEEK AS STRONG UPPER LEVEL SYSTEM BEGINS TO DIG SOUTH ACROSS THE WEST COAST. THIS FLOW SHOULD KEEP CONDITIONS GENERALLY DRY AND SEASONABLY MILD ON MONDAY. && .AVIATION...VFR CONDITIONS AT GCC AND RAP TODAY WITH COLD FRONT CROSSING THE AREA EARLY THIS MORNING. COLD FRONT PASSAGE AT GCC AROUND 11Z AND AT RAP AROUND 14Z. GUSTY NORTHWEST WINDS WILL PERSIST BEHIND THE FRONT THROUGH THE AFTERNOON. ACROSS THE TWEB ROUTES... BETTER CHANCES FOR SHOWERS AND A FEW STORMS TODAY WILL BE OVER NORTHERN PORTIONS OF TWEB ROUTE 260. EXPECT SOME ISOLATED SHOWERS AND STORMS ACROSS THE REMAINDER OF ROUTE 285...AS WELL AS ROUTES 259 AND 315. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY TODAY FOR NORTHWESTERN AND WEST CENTRAL SOUTH DAKOTA. WY...NONE. &&
Hazardous weather outlook, May 1, 6:36 AM MDT, 21 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 636 AM MDT MON MAY 1 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-021300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 636 AM MDT (736 AM CDT) MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL CROSS THE REGION ON TUESDAY...BRINGING GUSTY NORTHWEST WINDS TUESDAY AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS THE NORTHWEST AND WEST CENTRAL SOUTH DAKOTA PLAINS...WHERE SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS AROUND 50 MPH...ARE EXPECTED. A FEW THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND EVENING AS THE FRONT PASSES THROUGH. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.